Gay men are being warned by officials that taking poppers may result in a damage to their sight. It’s been reported that there is a rise of gay men developing blurred vision the day after a night of using poppers. And doctors in Manchester and Paris back up these insights.
Sometimes the effects are temporary, going away in a number of days or weeks – if at all. One man claims to have visited his doctor a few days after his sight didn’t return to normal and has still not improved three weeks later. It’s what’s being called ‘Poppers maculopathy’, and thought to be related to the change from Isobutyl Nitrate to Isopropyl Nitrate.
The loss of vision can vary from temporary change to lasting damage, with lasting damages thought to be more common in habitual users. Many people are not currently aware of the dangers as those with temporary effects tend not to report them. While the number of cases seems to be quite low, it’s said to increase if user’s continue to practice with Isopropyl Nitrate.
So… there you have it. Your arse might be wide open, but your eyes may as well be shut.